Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 18, 2000, 2:19 PM CST for Henderson County, Union County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 2:19 PM CST (20:19 UTC)
- Expired
- Feb 18, 2000, 2:45 PM CST
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Henderson County, KY, Union County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 2:40 PM CST | Thunderstorm Wind | Dixie, KY | Trees were down, and an unoccupied trailer was blown over. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 541 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 182021
SVRPAH
KYC101-225-182045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
219 PM CST FRI FEB 18 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENDERSON COUNTY IN WESTERN KENTUCKY
UNION COUNTY IN WESTERN KENTUCKY
* UNTIL 245 PM CST
* AT 219 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF
UNIONTOWN...MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER CORYDON AT 225 PM CST
NEAR HENDERSON AT 235 PM CST
DIME SIZE HAIL IS THE MAIN THREAT.
A SEVERE THUNDERSTORM CAN PRODUCE DESTRUCTIVE WIND...LARGE DAMAGING
HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF SEVERE WEATHER
APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. STAY AWAY FROM
CREEK BEDS AND OTHER FLOOD-PRONE AREAS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PADUCAH.
SPODENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:09 PM CST, 10 minutes earlier.
Area forecast discussion, Feb 18, 2:09 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 209 PM CST FRI FEB 18 2000 SHARPENING NEGATIVELY TILTED TROF AND CLOSED LOWS IS PROGGED TO MOVE TWD THE CA COASTLINE THROUGH MON MORNING. THE END RESULT FOR THE PAH FORECAST AREA WL BE TO SHARPEN THE RIDGE TO THE WEST AND DEEPEN A TROF OVER THE ERN 1/2 OF THE U.S. TIMING OF FRONTAL PASSAGE THROUGH FORECAST AREA WL BE A LTL TRICKY FOR THE REST OF THE AFTERNOON AND EVENING...UNTIL THE COLD FRONT INTERSECTS THE PRE-FRONTAL AND ACCELERATES SEWD INTO TN AND CNTRL KY THIS EVENING. GIVEN THE MOIST AND STABLE BOUNDARY LAYER BEHIND THE FRONT...WL LEAVE MENTION OF LIGHT RAIN OR DRIZZLE IN POST FRONTAL ZONES...AS LONG AS CHANNELED VORT AND WK LIFT PERSIST ACR SERN MO AND SIL OVERNIGHT. LEANED TWD AVN PKG FOR GENL GUIDANCE...AS IT...ALONG WITH NGM SEEMED TO ADDRESS THE LOW LEVEL THERMAL AND FRONTAL PTTN BETTER THAN THE ETA. GROUND OVER FORECAST AREA IS DEFINATELY MORE SATURATED THAN EARLIER THIS WEEK. EXPECT SOME PONDING OF WATER THROUGH THE EVENING...FOLLOWING FROPA...BUT DO NOT BELIEVE THREAT WL BE LONG-LIVED TO WARRANT A FLASH FLOOD WATCH INTO THE EVENING HOURS. IN THE EXTENDED FCST PD...A WEAK S/WV WL MOVE SEWD INTO THE MAIN TROF WITH A SMALL CHANCE FOR RAIN POSSIBLE FOR NRN PTNS OF THE FORECAST AREA LATER IN THE DAY ON MONDAY. MRF STILL PROGS THE 500 MB LOW OFF THE CA COAST SUN NIGHT...TO MOVE INTO THE CNTRL ROCKIES MONDAY NIGHT INTO TUES. AS WITH THIS PAST WEDNESDAYS MRF MODEL RUN ...THIS SYSTEM LOOKS TO PRODUCE SIGNIFICANT WAA AND INSTABILITY AS IT MOVES INTO THE MID-MS VALLEY BY WED. THIS SYSTEM COULD BECOME ANOTHER GOOD HEAVY RAIN MAKER OR SVR WX MAKER...DEPENDING ON THE TRACK OF THE SYSTEM. WL START CHC MENTION OF SHOWERS AND THUNDERSTORMS BEGINING LATE TUE AND ALL DAY ON WED. WL LEAN SLIGHTLY WARMER THAN CURRENT FMR MOS GUIDANCE FOR MAX/MINS IN THE EXTENDED FCST. .PAH...NONE. SMITH
In the hours before
Special weather statement, Feb 18, 11:12 AM CST, 3 hours 7 minutes before
ILZ077-078-082-083-085>094-INZ081-082-085>087-KYZ014-018-MOZ087- 109>111-181830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1112 AM CST FRI FEB 18 2000 ...STRONG THUNDERSTORMS MOVING ACROSS THE REGION... A LINE OF SHOWERS AND A FEW STRONGER THUNDERSTORMS CONTINUE TO MOVE NORTHEAST FROM MISSOURI INTO SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. REPORTS OF PEA TO MARBLE SIZE HAIL HAVE BEEN RECEIVED WITH SOME OF THESE STORMS. COMMUNITIES ALONG AND NEAR THIS LINE...FROM EVANSVILLE INDIANA TO SHAWNEETOWN...VIENNA AND JONESBORO ILLINOIS...AND ACROSS MISSOURI NEAR CHARLESTON SHOULD EXPECT THESE SHOWERS AND STORMS THROUGH 1230 PM WITH SMALL HAIL AND LOCALLY GUSTY WINDS POSSIBLE. SDB
Local storm report, Feb 18, 11:14 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1114 AM CST FRI FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM DELTA MO .75 INCH HAIL
02/18/00 CAPE GIRARDEAU REPORTED BY MEDIA.Special weather statement, Feb 18, 11:22 AM CST, 2 hours 57 minutes before
ILZ081-082-084>086-088-089-181800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1122 AM CST FRI FEB 18 2000 ...STRONG THUNDERSTORMS MOVING ACROSS THE REGION... A SMALL AREA OF STRONG THUNDERSTORMS...OVER UNION COUNTY ILLINOIS AT 1120 AM CDT...WERE MOVING NORTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL OF 1/2 INCH ALONG WITH TORRENTIAL DOWNPOURS. IF THESE STORMS INTENSIFY...THEY MAY BECOME SEVERE. C THESE STORMS WILL BE AFFECTING THE COMMUNITIES OF MARION BY 1130 AM...AND MCLEANSBORO BY NOON. PS
Special weather statement, Feb 18, 11:35 AM CST, 2 hours 44 minutes before
ILZ081-084-085-181815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1135 AM CST FRI FEB 18 2000 ...STRONG THUNDERSTORMS MOVING ACROSS THE REGION... A SMALL AREA OF STRONG THUNDERSTORMS...OVER NORTHERN UNION COUNTY ILLINOIS AT 1135 AM CDT...WERE MOVING NORTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL OF 1/2 INCH ALONG WITH TORRENTIAL DOWNPOURS. IF THESE STORMS INTENSIFY...THEY MAY BECOME SEVERE. THESE STORMS WILL BE AFFECTING THE COMMUNITIES OF CARBONDALE BY 1145 AM...AND BENTON BY 1205 PM. PS
Special weather statement, Feb 18, 1:31 PM CST, 48 minutes before
ILZ086-087-090-091-INZ085-KYZ014-182005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 131 PM CST FRI FEB 18 2000 ...STRONG THUNDERSTORMS MOVING ACROSS THE REGION... A SMALL LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR RIDGWAY ILLINOIS IN GALLATIN COUNTY TO JUST NORTH OF VIENNA IN JOHNSON COUNTY AT 130 PM. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH AND ARE CAPABLE OF PRODUCING HAIL TO 1/2 INCH ALONG WITH TORRENTIAL DOWNPOURS. IF THESE STORMS INTENSIFY...THEY MAY BECOME SEVERE. PEA SIZE HAIL WAS REPORTED WITH THE STORM IN GALLATIN COUNTY AT 130 PM. THESE STORMS WILL BE AFFECTING THE COMMUNITIES OF MOUNT VERNON INDIANA BY 150 PM...SHAWNEETOWN AND; EDDYVILLE ILLINOIS AROUND 200 PM. PS
Local storm report, Feb 18, 2:05 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
205 PM CST FRI FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0158 PM EVANSVILLE IN .75 INCH HAIL
02/18/00 VANDERBURGH REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:57 PM CST | Severe Thunderstorm Warning | PAH | Henderson, Union | 33 min |
| Feb 18, 3:18 PM CST | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 27 min |
| Feb 18, 3:30 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 45 min |
| Feb 18, 3:43 PM CST | Severe Thunderstorm Warning | PAH | Livingston, Marshall | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.